Alert archive / Iowa / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 148, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 2, 2015, 11:14 PM CDT for Taylor County, Iowa. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2015, 11:14 PM CDT (04:14 UTC)
- Expired
- Aug 3, 2015, 12:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Taylor County, IA
The radar
The Des Moines radar (KDMX), 149 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 6:47 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3912 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 1375 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 10.0
The text
As transmitted, in the capitals the NWS used until 2016.
302
WUUS53 KDMX 030414
SVRDMX
IAC173-030500-
/O.NEW.KDMX.SV.W.0148.150803T0414Z-150803T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1114 PM CDT SUN AUG 2 2015
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN TAYLOR COUNTY IN SOUTHWESTERN IOWA...
* UNTIL MIDNIGHT CDT
* AT 1113 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
NORTHEAST OF CLARINDA...OR 13 MILES NORTHWEST OF BEDFORD...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...NEW MARKET...ATHELSTAN AND BEDFORD MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4058 9492 4073 9491 4073 9493 4088 9493
4058 9453 4057 9452
TIME...MOT...LOC 0413Z 320DEG 26KT 4077 9495
HAIL...1.00IN
WIND...60MPH
$$
ZOGG2 follow-up statements
958
WWUS53 KDMX 030434
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1134 PM CDT SUN AUG 2 2015
IAC173-030500-
/O.CON.KDMX.SV.W.0148.000000T0000Z-150803T0500Z/
TAYLOR IA-
1134 PM CDT SUN AUG 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT
FOR SOUTHWESTERN TAYLOR COUNTY...
AT 1134 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
BEDFORD...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...NEW MARKET...ATHELSTAN AND BEDFORD MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4076 9493 4077 9478 4058 9453 4057 9452
4058 9492 4073 9491 4073 9493
TIME...MOT...LOC 0434Z 320DEG 26KT 4065 9482
HAIL...1.00IN
WIND...60MPH
$$
ZOGG353
WWUS53 KDMX 030453
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1153 PM CDT SUN AUG 2 2015
IAC173-030502-
/O.EXP.KDMX.SV.W.0148.000000T0000Z-150803T0500Z/
TAYLOR IA-
1153 PM CDT SUN AUG 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TAYLOR COUNTY
WILL EXPIRE AT 1200 AM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
SOUTHWESTERN IOWA.
LAT...LON 4076 9493 4077 9478 4058 9453 4057 9452
4058 9492 4073 9491 4073 9493
TIME...MOT...LOC 0450Z 320DEG 26KT 4065 9482
$$
ZOGGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 7:08 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, Aug 2, 7:08 PM CDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 708 PM CDT SUN AUG 2 2015 ...UPDATED FOR 03/00Z AVIATION FORECAST DISCUSSION... .SHORT TERM /TONIGHT/... ISSUED AT 255 PM CDT SUN AUG 2 2015 A COOL FRONT WILL CROSS THE FORECAST AREA FROM NORTHWEST TO SOUTHEAST THIS EVENING...WITH AN ASSOCIATED WIND SHIFT AND FALLING TEMPERATURES AND DEWPOINTS AS THE BOUNDARY PASSES THROUGH CONCURRENT WITH SUNSET. THE AIRMASS AHEAD OF THE FRONT IS VERY UNSTABLE AND THERE IS A POSSIBILITY OF THUNDERSTORM DEVELOPMENT LATE THIS AFTERNOON AND EVENING. HOWEVER...MESOANALYSIS INDICATES WARM TEMPERATURES ALOFT ARE SUPPRESSING CONVECTIVE INITIATION THUS FAR AS CONFIRMED BY A DISTINCT LACK OF CUMULUS DEVELOPMENT IN SATELLITE IMAGERY. HIGH RESOLUTION MODELS ARE PICKING UP ON THIS AND GENERALLY DEVELOPING FEW IF ANY STORMS ACROSS OUR AREA...WITH MOST ACTIVITY REMAINING OVER WISCONSIN AND FAR EASTERN IOWA THROUGH THE EVENING. HAVE MAINTAINED ISOLATED THUNDERSTORMS AHEAD OF THE BOUNDARY IN THE OUTGOING FORECAST...AS IF THEY DO INITIATE THE COVERAGE SHOULD BE SPOTTY. HOWEVER...DESPITE THE LOW PROBABILITY AND COVERAGE ANY STORMS THAT DO FORM HAVE THE POTENTIAL TO BE STRONG TO SEVERE GIVEN THE DEGREE OF INSTABILITY PRESENT...WITH HAIL AND WIND BEING THE THREATS. ONCE THE BOUNDARY AND ANY STORMS SWEEP OUT TO THE SOUTH/SOUTHEAST EARLY TONIGHT COOLER AND QUIET WEATHER SHOULD PREVAIL INTO TOMORROW MORNING. .LONG TERM /MONDAY THROUGH SUNDAY/... ISSUED AT 255 PM CDT SUN AUG 2 2015 ACTIVE WEATHER PATTERN WILL SET UP FOR EXTENDED AFTER A BRIEF BREAK IN PRECIPITATION CHANCES. BOUNDARY PUSHING SOUTH THROUGH IOWA TODAY WILL CONTINUE TO PUSH SOUTH INTO MISSOURI...KEEPING CONDITIONS DRY EARLY MONDAY. MODELS HAVE BEGUN TO COME INTO GOOD AGREEMENT WITH MUCH OF PERIOD...THOUGH NAM APPEARS TO BE MOST AGGRESSIVE AND PRECIPITATION HEAVY...AND HAVE THEREFORE TRENDED TOWARDS GFS/ECMWF BLEND. BOUNDARY LINGERING IN THE MISSOURI RIVER VALLEY WILL PUSH EAST INTO IOWA LATE MONDAY...BRINGING CHANCES FOR PRECIPITATION TO THE SOUTHWEST. THIS SYSTEM WILL PUSH EAST. HOWEVER...EXPECT PRECIPITATION TRENDS TO CONTINUE TO PUSH NORTHEAST AS WAVE LIFTS INTO IOWA THROUGH THE DAY TUESDAY SETTING UP PROLONGED PERIODS OF PRECIPITATION CHANCES AS NORTHWESTERLY FLOW PERSISTS ACROSS AREA AS RIDGE ACROSS WEST BEGINS TO SLOWLY SHIFT EAST. GENERALLY EXPECT TO SEE ONLY PERIODS OF PRECIPITATION...THOUGH TIMING OF WAVES IS DIFFICULT ATTM. BEST CHANCE FOR HEAVY RAIN WILL COME TUESDAY NIGHT ACROSS THE SOUTH AS LOW PUSHES EAST. BEST MOISTURE TRANSPORT WILL BE VERY NEAR IA/MO BOARDER AND MAY PUSH SOUTH INTO MISSOURI. CURRENTLY MODELS INDICATE PWAT VALUES NEAR 1.6 INCHES IN THE SOUTH...WHICH IS RELATIVELY HIGH FOR AUGUST. THIS WILL BE FOLLOWED BY ANOTHER ROUND OF UNCERTAIN TIMING ON PRECIP CHANCES WITH LARGE UPPER LOW PUSHING ACROSS CANADA FINALLY BREAKING DOWN RIDGE AND PUSHING EAST BY END OF WEEK...BRINGING A BREAK IN PRECIPITATION CHANCES FOR THE END OF THE PERIOD. WITH NORTHWESTERLY FLOW ALOFT TEMPERATURES WILL BE COOL FOR THE PERIOD...GENERAL BELOW NORMAL FOR EARLY AUGUST. DO NOT HAVE HIGH CONFIDENCE IN SUCH COOL TEMPERATURES...GIVEN UNCERTAINTIES IN TIMING OF PRECIPITATION CHANCES IN THE EXTENDED...AND HAVE BUMPED TEMPERATURES UP A FEW DEGREES...ESPECIALLY EARLY IN THE PERIOD. HOWEVER...FEEL HIGHS IN THE 80S IS A GOOD TREND FOR MUCH OF PERIOD...WITH COOLER TEMPERATURES POSSIBLE LATE IN PERIOD. && .AVIATION...03/00Z ISSUED AT 708 PM CDT SUN AUG 2 2015 SHRA/TSRA WILL ACCOMPANY A COLD FRONT IN SOUTHERN IOWA AS IT SLIDES SOUTHWARD THIS EVENING. SOME BRIEF MVFR/IFR VSBYS/CIGS ARE POSSIBLE IN THE STRONGER STORMS. BEHIND THE FRONT...WINDS WILL BE NORTHWEST. VFR FLIGHT RULES ARE EXPECTED DURING THE BALANCE OF THE TAF PERIOD. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LEE LONG TERM...AWB AVIATION...ZOGG
Hazardous weather outlook, Aug 2, 11:01 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 1101 PM CDT SUN AUG 2 2015 IAZ081-082-092>094-040415- ADAMS-UNION-TAYLOR-RINGGOLD-DECATUR- 1101 PM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT. THE PRIMARY THREATS WILL INCLUDE LARGE HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS BETWEEN LATE MONDAY AND FRIDAY. SOME STRONG STORMS WILL BE POSSIBLE...BUT OVERALL THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 083>086-095>097-040415- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-CLARKE-LUCAS- MONROE-WAPELLO-WAYNE-APPANOOSE-DAVIS- 1101 PM CDT SUN AUG 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORM CHANCES WILL RETURN TO THE FORECAST AT INTERVALS BETWEEN LATE MONDAY AND FRIDAY. SOME STRONG STORMS WILL BE POSSIBLE...BUT OVERALL THE SEVERE WEATHER THREAT APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ZOGG
In the hours before
Local storm report, Aug 2, 8:36 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
836 PM CDT SUN AUG 02 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM FUNNEL CLOUD 3 SE NEW MARKET 40.70N 94.85W
08/02/2015 TAYLOR IA TRAINED SPOTTER
FUNNEL CLOUD OVERHEAD MOVING SOUTHEAST.
&&
ZOGGLocal storm report, Aug 2, 8:40 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
840 PM CDT SUN AUG 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL 4 SW GRAVITY 40.72N 94.79W
08/02/2015 M1.00 INCH TAYLOR IA EMERGENCY MNGR
EMERGENCY MANAGER REPORT RELAYED VIA AMATEUR
RADIO OF QUARTER SIZED HAIL NW OF BEDFORD.
&&
NWS DES MOINES IA
IRIS SYSTEMLocal storm report, Aug 2, 8:46 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
846 PM CDT SUN AUG 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND DMG CHARITON 41.02N 93.31W
08/02/2015 LUCAS IA PUBLIC
MULTIPLE LARGE TREE BRANCHES DOWN IN CRESTON
AREA.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Aug 2, 9:16 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 916 PM CDT SUN AUG 2 2015 IAZ081-082-092-093-030300- TAYLOR IA-UNION IA-RINGGOLD IA-ADAMS IA- 916 PM CDT SUN AUG 2 2015 ...STRONG THUNDERSTORM... AT 915 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES NORTHWEST OF LENOX...OR 7 MILES SOUTHEAST OF CORNING...MOVING SOUTHEAST AT 35 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CORNING...LENOX...LAKE ICARIA...CLEARFIELD...PRESCOTT...SHARPSBURG... KENT...CORNING MUNICIPAL AIRPORT AND LAKE ICARIA STATE PARK. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR SOUTHWESTERN IOWA. LAT...LON 4098 9486 4106 9475 4093 9430 4072 9454 TIME...MOT...LOC 0215Z 306DEG 31KT 4093 9462 ANGLE
Local storm report, Aug 2, 9:35 PM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
935 PM CDT SUN AUG 2 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0519 PM HAIL 2 ESE WAUKEE 41.59N 93.83W
08/02/2015 E0.75 INCH DALLAS IA TRAINED SPOTTER
DIME SIZED HAIL AND TORRENTIAL RAIN.
0525 PM TSTM WND DMG 3 WSW WEST DES MOINES 41.56N 93.81W
08/02/2015 DALLAS IA PUBLIC
SEMI TRUCK BLOWN OVER IN COSTCO PARKING LOT.
REPORTED VIA TWITTER. TIME ESTIMATED FROM
RADAR.
0547 PM HAIL GREENFIELD 41.30N 94.46W
08/02/2015 E1.00 INCH ADAIR IA TRAINED SPOTTER
BRIEF QUARTER SIZED HAIL REPORTED IN
GREENFIELD.
0550 PM HAIL GREENFIELD 41.31N 94.46W
08/02/2015 M0.88 INCH ADAIR IA EMERGENCY MNGR
NICKEL SIZED HAIL IN GREENFIELD AROUND 550PM
CDT
0610 PM HAIL 3 W ORIENT 41.21N 94.47W
08/02/2015 E1.25 INCH ADAIR IA TRAINED SPOTTER
1.25 INCH HAIL REPORTED NEAR ORIENT BY
TRAINED SPOTTER.
0620 PM HAIL MONROE 41.52N 93.10W
08/02/2015 E2.50 INCH JASPER IA PUBLIC
PICTURE OF APPROXIMATELY TENNIS BALL SIZED
HAIL RELAYED VIA SOCIAL MEDIA...TIME
ESTIMATED VIA RADAR AND PREVIOUS REPORTS.
0620 PM HAIL 2 SW REASNOR 41.56N 93.05W
08/02/2015 E1.75 INCH JASPER IA FIRE DEPT/RESCUE
REPORTED BY VOLUNTEER FIRE DEPARTMENT IN
REASNOR.
0622 PM FUNNEL CLOUD 5 SSW ORIENT 41.14N 94.47W
08/02/2015 UNION IA PUBLIC
PUBLIC REPORT OF FUNNEL CLOUD NOT YET ON THE
GROUND ABOUT 8 MILES NW OF CRESTON.
0625 PM TORNADO 5 NW CROMWELL 41.09N 94.53W
08/02/2015 ADAMS IA 911 CALL CENTER
UNION COUNTY DISPATCH RELAYING NUMEROUS
PUBLIC REPORTS OF A TORNADO ON THE GROUND
APPROXIMATELY 5 MILES NW OF CROMWELL.
0627 PM FUNNEL CLOUD 8 NW CROMWELL 41.13N 94.55W
08/02/2015 ADAMS IA PUBLIC
PUBLIC REPORT OF FUNNEL CLOUD NEAR MULBERRY
AVENUE IN NORTHEASTERN ADAMS COUNTY. TIME
AND LOCATION ESTIMATED FROM RADAR.
0628 PM TORNADO 8 NNE PRESCOTT 41.13N 94.58W
08/02/2015 ADAMS IA PUBLIC
PUBLIC REPORTS OF TORNADO ON THE GROUND
UNKNOWN DISTANCE NORTHWEST OF CROMWELL.
LOCATION ESTIMATED FROM RADAR.
0630 PM TORNADO 7 NNE PRESCOTT 41.12N 94.56W
08/02/2015 ADAMS IA EMERGENCY MNGR
ADAMS COUNTY EMERGENCY MANAGER RELAYED
REPORT OF TORNADO ON THE GROUND NORTH OF
PRESCOTT. LOCATION ESTIMATED FROM RADAR.
0640 PM HAIL PELLA 41.41N 92.92W
08/02/2015 E0.75 INCH MARION IA TRAINED SPOTTER
RUOGHLY PENNY SIZED HAIL IN PELLA RELAYED BY
TRAINED SPOTTER
0652 PM HAIL CRESTON 41.06N 94.36W
08/02/2015 E1.00 INCH UNION IA TRAINED SPOTTER
0655 PM TSTM WND GST CHARITON 41.02N 93.31W
08/02/2015 M58 MPH LUCAS IA ASOS
ASOS IN CRESTON MEASURED A WIND GUST OF
50KTS
0655 PM TSTM WND DMG CHARITON 41.02N 93.31W
08/02/2015 LUCAS IA PUBLIC
MULTIPLE LARGE TREE BRANCHES DOWN IN CRESTON
AREA.
0658 PM TSTM WND DMG 7 NNW CROMWELL 41.13N 94.54W
08/02/2015 ADAMS IA AMATEUR RADIO
AMATEUR RADIO REPORT OF SUBSTANTIAL FARM
DAMAGE TO OUT BUILDINGS AND ROOFS NEAR 120TH
AND UBAN AVE IN ADAMS CONTY
0700 PM HAIL LUCAS 41.03N 93.46W
08/02/2015 E0.88 INCH LUCAS IA TRAINED SPOTTER
0700 PM TSTM WND DMG LUCAS 41.03N 93.46W
08/02/2015 LUCAS IA TRAINED SPOTTER
TREES DOWN.
0701 PM HAIL 1 W CRESTON 41.06N 94.38W
08/02/2015 E1.00 INCH UNION IA AMATEUR RADIO
AMATEUR RADIO REPORT OF QUARTER SIZE HAIL ON
THE WEST SIDE OF CRESTON
0709 PM HAIL CRESTON 41.06N 94.36W
08/02/2015 E1.00 INCH UNION IA AMATEUR RADIO
AMATEUR RADIO REPORT OF QUARTER SIZED HAIL
IN CRESTON
0724 PM HAIL ORIENT 41.20N 94.42W
08/02/2015 M0.50 INCH ADAIR IA TRAINED SPOTTER
DIME SIZED HAIL MEASURED IN ORIENT BY
TRAINED SPOTTER
0813 PM HAIL 4 SW GRAVITY 40.72N 94.79W
08/02/2015 M1.50 INCH TAYLOR IA EMERGENCY MNGR
EMERGENCY MANAGER REPORT RELAYED VIA AMATEUR
RADIO OF PING PONG BALL SIZED HAIL NW OF
BEDFORD.
&&
NWS DES MOINES IA
IRIS SYSTEMSpecial weather statement, Aug 2, 9:57 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
957 PM CDT SUN AUG 2 2015
IAZ092-093-030400-
TAYLOR IA-RINGGOLD IA-
957 PM CDT SUN AUG 2 2015
...STRONG THUNDERSTORMS...
AT 957 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTH OF LENOX...OR 10 MILES NORTHEAST OF BEDFORD...MOVING
SOUTHEAST AT 30 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT AYR...BEDFORD...NEW MARKET...CLEARFIELD...DIAGONAL...
KELLERTON...BLOCKTON...GRAVITY...SHARPSBURG...REDDING...BENTON...
CONWAY...MALOY...DELPHOS...MT AYR MUNICIPAL AIRPORT AND LAKE OF THREE
FIRES STATE PARK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN IOWA.
LAT...LON 4070 9491 4073 9492 4090 9492 4078 9402
4058 9402 4057 9423
TIME...MOT...LOC 0257Z 301DEG 28KT 4076 9456
ANGLEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 7:01 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 44 min |
| Aug 2, 7:09 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Ringgold, Union | 51 min |
| Aug 2, 7:19 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Decatur, Lucas, Wayne | 41 min |
| Aug 2, 7:42 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Taylor | 48 min |
| Aug 2, 7:56 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Ringgold, Taylor, Union | 49 min |
| Aug 2, 8:01 PM CDT | Special Weather Statement | DMX | Poweshiek | 29 min |
| Aug 2, 8:12 PM CDT | Tornado Warning | DMX | Taylor | 33 min |
| Aug 2, 8:29 PM CDT | Severe Thunderstorm Warning | DMX | Taylor | 46 min |
| Aug 2, 9:16 PM CDT | Special Weather Statement | DMX | Adams | 44 min |
| Aug 2, 9:57 PM CDT | Special Weather Statement | DMX | Ringgold, Taylor | 63 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.